Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 11, 2012, 3:00 AM MDT for 4 counties in Wyoming. It took effect at Oct 12, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 3:00 AM MDT (09:00 UTC)
- In effect from
- Oct 12, 2012, 6:00 PM MDT
- Expired
- Oct 12, 2012, 1:54 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS75 KCYS 110900 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 300 AM MDT THU OCT 11 2012 ...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING... .LOW PRESSURE CURRENTLY OFF THE COAST OF NORTHERN CALIFORNIA IS FORECAST TO MOVE INTO NORTHERN COLORADO FRIDAY AND EVENTUALLY INTO THE PANHANDLE SATURDAY. BEHIND THIS LOW...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY EVENING INTO SATURDAY MORNING. WYZ104>106-109>111-115-120000- /O.NEW.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...LARAMIE 300 AM MDT THU OCT 11 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY * WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS OUR WIND PRONE AREAS. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
159 WWUS75 KCYS 111230 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 630 AM MDT THU OCT 11 2012 ...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING... .LOW PRESSURE CURRENTLY OFF THE COAST OF NORTHERN CALIFORNIA IS FORECAST TO MOVE INTO NORTHERN COLORADO FRIDAY AND EVENTUALLY INTO THE PANHANDLE SATURDAY. BEHIND THIS LOW...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP FRIDAY EVENING INTO SATURDAY MORNING. WYZ116-120000- /O.EXA.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 630 AM MDT THU OCT 11 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY * WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS OUR WIND PRONE AREAS. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104>106-109>111-115-120000- /O.CON.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS... DIXON...LARAMIE 630 AM MDT THU OCT 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...6 PM FRIDAY THROUGH 6 AM SATURDAY * WINDS...WEST WINDS OF 40 MPH SUSTAINED WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE OVER CARBON AND ALBANY COUNTIES AS WELL AS OUR WIND PRONE AREAS. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
291 WWUS75 KCYS 112113 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT THU OCT 11 2012 ...HIGH WIND WATCH FRIDAY NIGHT INTO SATURDAY MORNING FOR WIND PRONE AREAS OF SOUTHEAST WYOMING... .LOW PRESSURE CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST IS FORECAST TO MOVE NORTHEAST ON FRIDAY AND EVENTUALLY MOVE OVER SOUTHEAST WYOMING ON FRIDAY NIGHT. BEHIND THIS LOW...STRONG WEST TO NORTHWEST WINDS WILL BE POSSIBLE OVER SOUTHEAST WYOMING...ESPECIALLY THE WIND PRONE AREAS OF ARLINGTON AND THE SOUTHERN LARAMIE RANGE. WINDS WILL BEGIN TO WEAKEN ON SATURDAY AFTERNOON AS THE STORM SYSTEM EXITS THE AREA TO THE EAST. WYZ104>106-109-111-115-112215- /O.CAN.KCYS.HW.A.0020.121013T0000Z-121013T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...BAGGS...DIXON...LARAMIE 313 PM MDT THU OCT 11 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH STRONG WEST TO NORTHWEST WINDS WILL STILL BE POSSIBLE OVER THESE ZONES ON FRIDAY NIGHT...WINDS ARE EXPECTED TO STAY BELOW HIGH WIND CRITERIA AT THIS TIME. $$ WYZ110-116-120915- /O.EXT.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 313 PM MDT THU OCT 11 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. * TIMING...9 PM FRIDAY THROUGH 6 AM SATURDAY * WINDS...WEST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
533 WWUS75 KCYS 120242 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 842 PM MDT THU OCT 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... .A PACIFIC LOW PRESSURE SYSTEM OVER CENTRAL AND SOUTHERN CALIFORNIA IS FORECAST TO MOVE EAST-NORTHEAST FRIDAY AND EVENTUALLY MOVE ACROSS SOUTHEAST WYOMING FRIDAY NIGHT AND SATURDAY MORNING. BEHIND THIS LOW PRESSURE SYSTEM...STRONG WEST TO NORTHWEST WINDS WILL BE POSSIBLE OVER SOUTHEAST WYOMING...ESPECIALLY THE WIND PRONE AREAS OF ARLINGTON AND THE SOUTHERN LARAMIE RANGE. WINDS WILL BEGIN TO WEAKEN SATURDAY MORNING AS THE STORM SYSTEM EXITS TO THE EAST. WYZ110-116-121200- /O.CON.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 842 PM MDT THU OCT 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...9 PM FRIDAY THROUGH 6 AM SATURDAY. * WINDS...WEST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE. * IMPACTS...WINDS WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES FOR COMMUTERS ON INTERSTATES 80 AND 25 DUE TO STRONG CROSS WINDS... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
847 WWUS75 KCYS 120754 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 154 AM MDT FRI OCT 12 2012 ...HIGH WIND WATCH CANCELLED... WYZ110-116-120900- /O.CAN.KCYS.HW.A.0020.121013T0300Z-121013T1200Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 154 AM MDT FRI OCT 12 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. LATEST FORECAST GUIDANCE SHOWING WINDS TO BE LESS THAN ORIGINALLY EXPECTED. WINDS WILL STILL BE STRONG NEAR ARLINGTON AND OVER THE SOUTHERN LARAMIE RANGE...BUT BELOW CRITICAL LEVELS. THEREFORE...THE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 10, 11:22 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 10, 11:22 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1122 PM MDT WED OCT 10 2012 .AVIATION...06Z TAF ISSUANCE... EXPECT VFR OVER MOST TERMINALS THOUGH THE PERIOD. EXCEPTIONS WILL BE OVER THE NEB PANHANDLE WHERE SOME MVFR CIGS POSSIBLE FOR A TIME WEDS MORNING BEHIND A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE PLAINS OVERNIGHT. KCDR AND KAIA MOST LIKELY TO EXPERIENCE THESE LOWERED CIGS. && .PREV DISCUSSION... /ISSUED 428 PM MDT WED OCT 10 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY... WESTERLY WINDS HAVE BEEN QUITE BREEZY ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. SHOULD BEGIN TO SEE WINDS DECREASE AFTER SUNSET THIS EVENING AS MIXING DECREASES...HOWEVER WIND GUSTS TO 25-30 KT WILL STILL BE POSSIBLE IN THE WIND PRONE AND EXPOSED AREAS WITH 700MB WIND SPEEDS REMAINING AROUND 30 KT. RED FLAG WARNING CONTINUING THROUGH 7 PM LOOKS GOOD...SEE THE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. A WEAK SHORTWAVE MOVING OVER THE NORTHERN PLAINS TONIGHT WILL CAUSE SFC PRESSURE RISES OVER THE DAKOTAS. THIS WILL DRIVE A WEAK COLD FRONT THROUGH THE PLAINS BETWEEN 06Z AND 12Z. LLVL RH PROGS SHOW THE HIGHEST MOISTURE OVER THE NORTHERN HALF OF THE PANHANDLE BETWEEN 09Z AND 15Z ON THURSDAY. IN ADDITION...SREF SHOWS A LOW CHANCE OF MVFR/IFR CIGS IN THE SAME AREA. SO COULD SEE SOME LOW CLOUD DEVELOPMENT OVER THE PANHANDLE TOMORROW MORNING. COOLED THURSDAY HIGH TEMPERATURES BY ABOUT 5 DEGREES ON THE PLAINS WITH LLVL EAST-TO-SOUTHEAST UPSLOPE IN PLACE. SHORTWAVE RIDGING WILL BE IN PLACE ON THURSDAY IN ADVANCE OF THE CLOSED UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST. THIS LOW WILL BEGIN ITS TREK TO THE NORTHEAST ON FRIDAY. 700MB TEMPS INCREASE TO AROUND 8C BY FRIDAY AFTERNOON IN SOUTHERLY FLOW. THE MAV GUIDANCE IS 8 DEGREES WARMER WITH HIGHS AT CYS ON FRIDAY...BUT SIDED WITH THE COOLER MET GUIDANCE AS CLOUD COVER WILL BE INCREASING OVER THE COURSE OF THE DAY. WITH LARGE SCALE LIFT DEVELOPING BY FRIDAY AFTERNOON...SOME QPF WILL BE POSSIBLE OVER THE SOUTHERN ZONES. MUCAPE VALUES ARE AROUND 100-200 J/KG...SO INCLUDED A SLIGHT CHANCE OF THUNDER ON FRIDAY AFTERNOON. THE BEST CHANCES OF PRECIP WILL HOLD OFF UNTIL FRIDAY NIGHT WHEN THE BETTER LIFT AND MOISTURE ARRIVES. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...VERY DYNAMIC UPPER LEVEL LOW WILL MOVE UP FROM THE GREAT BASIN FRIDAY WITH THE LOW CENTER MOVING ACROSS NORTHERN COLORADO FRIDAY NIGHT INTO SATURDAY MORNING. THIS LOW LOOKS TO CARRY WITH IT A FAIRLY WARM AND MOIST PACIFIC AIRMASS...ALTHOUGH THERE REMAINS SOME QUESTION AS TO WHAT TEMPERATURES WILL DO FRIDAY NIGHT AS THE COLDEST PORTION OF THE LOW MOVES OVERHEAD. AT THIS POINT IN THE GAME...WILL SEE PRECIP BECOME FAIRLY WIDESPREAD FROM WEST TO EAST OVERNIGHT WITH THE COMBINATION OF DIFFLUENT FLOW ALOFT...STRONG PVA AND FRONTOGENESIS SETTING UP OVER THE CWA. WARM AIR ADVECTION OUT AHEAD OF THE MAIN PACIFIC FRONT MOVING WEST TO EAST IN THE EVENING...IN ADDITION TO INCREASING DYNAMIC ENERGY FROM THE MAIN LOW...WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH FRIDAY EVENING. THEN THROUGH THE OVERNIGHT PERIOD...THERE AGAIN REMAINS SOME UNCERTAINTY WITH TEMPERATURES AND THEREFORE PRECIP TYPE DURING THIS TIME. 12Z MODELS ARE KEEPING A WARM SYSTEM OVERALL WITH THE PACIFIC SOURCE REGION...WITH H7 TEMPS HOVERING AROUND MINUS 1C OVER THE SNOWY AND SIERRA MADRES...AND POSITIVE VALUES EVERYWHERE ELSE. THUS ONLY THE HIGHER PEAKS ABOVE 9000FT LOOK COLD ENOUGH FOR SNOW OVERNIGHT. WOULD TEND TO THINK SUCH AN ENERGETIC SYSTEM COULD DROP TEMPS A FEW EXTRA DEGREES ESPECIALLY WITH OROGRAPHIC FORCING ACCELERATING COOLING ALONG THE WESTERN SLOPES...BUT WILL KEEP SNOW CONFINED TO THE HIGHER PEAKS FOR NOW TO SEE IF A TREND TOWARD BROADER SCALE COOLER TEMPS SHOWS UP IN THE NEXT FEW MODEL RUNS. LOOKING AT ABOUT 3 TO 6 INCHES OF SNOW AT THE HIGHER PEAKS...WITH DECENT RAIN ACCUMULATIONS ELSEWHERE ACROSS THE CWA. SFC CYCLONE DEVELOPING OVER NEBRASKA AND SOUTH DAKOTA WILL ACCELERATE THE PACIFIC FRONT TO MOVE WEST TO EAST QUICKLY...WITH A STRONG PRESSURE GRADIENT SETTING UP ALONG THE ROCKIES. SO COULD SEE MODERATE TO LOCALLY STRONG WINDS DEVELOP FRIDAY NIGHT ALONG AND WEST OF THE LARAMIE RANGE. A SECONDARY COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA ON SATURDAY AS THE MAIN SYSTEM MOVES TO THE EAST BRINGING DRIER...SLIGHTLY COOLER AND MORE WIDESPREAD WINDY CONDITIONS FOR SATURDAY. NW WINDS WILL OCCUR BEHIND THE FRONT ACROSS THE EASTERN PLAINS...WHILE WESTERLY WINDS WEST OF THE LARAMIE RANGE WILL PERSIST AS THIS FRONT DOES NOT LOOK TO QUITE MAKE IT PAST THE RANGE. THE UPPER LEVEL PATTERN WILL TRANSITION TO A FAST NW FLOW PATTERN LATE SATURDAY AND LOOKS TO CONTINUE THROUGH MIDWEEK. THEREFORE... EXPECTING MOSTLY DRY AND WINDY CONDITIONS TO OCCUR ACROSS WYOMING WITH GENERALLY MILD TEMPS IN THE UPPER 50S TO LOW 70S ACROSS THE BOARD. NEXT REAL CHANCE FOR PRECIP WILL BE MONDAY NIGHT AND TUESDAY IN THE MOUNTAINS WITH UPSLOPE FLOW AND A SHORTWAVE FEATURE MOVING OVERHEAD THEN. && FIRE WEATHER... WESTERLY WINDS HAVE BEEN SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 35 MPH FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. IN ADDITION...THE DRY AIRMASS HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL TO 10-15 PERCENT. THESE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SUNSET WHEN TEMPERATURES WILL BEGIN TO COOL. HIGH TEMPERATURES WILL BE COOLER OVER THE PLAINS ON THURSDAY BEHIND A COLD FRONT LATE TONIGHT. NO FIRE WEATHER CONCERNS ARE EXPECTED TO THE WEST OF THE LARAMIE RANGE ON THURSDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ABOVE 25 PERCENT AND WEAKER WEST WINDS. A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE ON FRIDAY NIGHT AND SATURDAY MORNING. THERE IS A GOOD CHANCE OF WIDESPREAD WETTING PRECIPITATION OVER THE AREA DURING THIS TIME. STRONG WEST-TO-NORTHWEST WINDS WILL OCCUR ON SATURDAY BEHIND THE SYSTEM. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...FINCH LONG TERM...MAZUR
Hazardous weather outlook, Oct 10, 7:05 PM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 705 PM MDT WED OCT 10 2012 NEZ002-003-019>021-054-055-095-096-WYZ101>119-111200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 705 PM MDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL BRING RAIN AND ISOLATED THUNDERSTORMS WITH HIGHER ELEVATION SNOWFALL...ALONG WITH WINDY CONDITIONS FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:55 AM MDT | Winter Storm Watch | CYS | Albany, Carbon | 23 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.